Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 247, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Dec 28, 2005, 1:37 PM EST for Bourbon County, Clark County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2005, 1:37 PM EST (18:37 UTC)
- Expired
- Dec 28, 2005, 2:00 PM EST
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KY, Clark County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 281838
SVRLMK
KYC017-049-281915-
/O.NEW.KLMK.SV.W.0247.051228T1837Z-051228T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 PM EST WED DEC 28 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY
CLARK COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 215 PM EST
* AT 134 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF WINCHESTER..AND
MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CLARK COUNTY AT 150 PM
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 101 AND
98.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3790 8432 3784 8404 3819 8400 3827 8438
3804 8429
$$
JA1 follow-up statement
000
WWUS53 KLMK 281900
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 PM EST WED DEC 28 2005
KYC017-049-281908-
/O.CAN.KLMK.SV.W.0247.000000T0000Z-051228T1915Z/
BOURBON KY-CLARK KY-
158 PM EST WED DEC 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND BOURBON COUNTIES IS
CANCELLED...
THE LINE OF THUNDERSTORMS HAS MOVED TO THE EAST OF THE AREA.
NO REPORTS OF SEVERE WEATHER WERE RECEIVED.
LAT...LON 3790 8432 3784 8404 3819 8400 3827 8438
3804 8429
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 9:25 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 28, 9:25 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 925 AM EST WED DEC 28 2005 .SHORT TERM UPDATE... MADE A QUICK UPDATE TO GET TIMING OF LINE OF SHOWERS AND THUNDERSTORMS BETTER REPRESENTED IN THE GRIDS...INCREASED POPS TO 90 FOR ENTIRE CWA AS LINE IS AND SHOULD HOLD TOGETHER AS IT TRANSITS THE FORECAST AREA. LITTLE OTHER CHANGES MADE...MAY HAVE TO UPDATE LATER TO ADJUST FALLING TEMPS BEHIND THE LINE. THE COLD FRONT IS STILL BACK NEAR PAH INTO CENTRAL KY. .SHORT TERM (TODAY AND TONIGHT)... TIGHTLY WOUND STORM WILL SLIDE UP THE OHIO RIVER TODAY...INTO EASTERN OHIO BY 12Z THURSDAY. THE NAM/MESOETA SEEM TO HAVE A BETTER HANDLE ON THE PRECIPITATION FIELD AND SURFACE LOW PLACEMENT AT 06Z THAN THE GFS SO WILL LEAN MORE TOWARDS A NAM/MESOETA SOLUTION. ADJOINING WEATHER OFFICES IN PADUCAH AND WILMINGTON ALSO GENERALLY FAVOR THE NAM. AS THE SURFACE LOW MOVES FROM MISSOURI TO OHIO IT WILL SWING A COLD FRONT THROUGH THE REGION THIS AFTERNOON...WITH IT BISECTING THE STATE IN THE VICINITY OF I-65 BETWEEN NOON AND 400 PM. A FEW SHOWERS MAY BREAK OUT THIS MORNING WELL AHEAD OF THE FRONT...ESPECIALLY IN EASTERN PORTIONS OF CENTRAL KENTUCKY...BUT MOST SHOWER ACTIVITY WILL WAIT UNTIL THE AFTERNOON HOURS. DURING THE MORNING IMPRESSIVE DRY SLOT SEEN ON SATELLITE IMAGERY OVER THE MID-MISSISSIPPI VALLEY AT 07Z WILL CROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA...THOUGH IT IS EXPECTED TO FILL IN WITH CLOUDS AND POSSIBLY A FEW SHOWERS BY THE TIME IT GETS THIS FAR EAST. COINCIDENT WITH THE COLD FRONT THIS AFTERNOON WILL BE LIFTED INDEX READINGS AROUND ZERO OR -1...MID-LEVEL LAPSE RATES AROUND 6.5 DEGREES C/KM...AND A SMALL 40 TO 45 KNOT 850 HPA JET FROM TENNESSEE INTO KENTUCKY. THUS...A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...PRIMARILY EAST OF INTERSTATE 65 AHEAD OF THE SURFACE COLD FRONT. THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A RISK AREA FOR GENERAL THUNDERSTORMS. NOTHING SEVERE IS ANTICIPATED. WIDESPREAD LIGHT RAIN IS THEN EXPECTED BEHIND THE FRONT IN WEST CENTRAL KENTUCKY THIS AFTERNOON AND THROUGHOUT THE AREA TONIGHT...ESPECIALLY IN THE EVENING. THE LARGE RAINY AREA SHOULD GRADUALLY DIMINISH FROM WEST TO EAST AFTER MIDNIGHT. THICKNESSES AND MODEL SOUNDINGS SUGGEST A FEW WET SNOWFLAKES COULD MIX IN WITH THE LIGHT RAIN AFTER 400 AM EST ALONG AND EAST OF A LINE FROM CYNTHIANA TO HARRODSBURG TO BURKESVILLE THURSDAY PRE-DAWN. HAVE SET HIGH TEMPERATURES FOR TODAY JUST A FEW DEGREES ABOVE 07Z READINGS THAT ARE IN THE MIDDLE 50S. HOWEVER IF DRY SLOT FAILS TO FILL IN AND WE REALIZE SOME SUNSHINE THIS MORNING TEMPERATURES COULD GET WARMER THAN PROGGED. 13 .LONG TERM (THURSDAY THROUGH TUESDAY)... A FAIRLY PROGRESSIVE UPPER LEVEL PATTERN IS FORECAST IN THE EXTENDED ACROSS NORTH AMERICA AS UPPER LEVEL BLOCKING IN THE WEST HAS ERODED. PACIFIC JET FLOW BLASTING INTO THE WESTERN U.S. WILL ALLOW A SERIES OF WEATHER SYSTEMS TO CROSS THE COUNTRY THROUGH THE PERIOD. WITH NO SIGNIFICANT AMPLIFICATION OF THE H5 PATTERN...NO REAL WILD TEMPERATURE SHIFTS APPEAR IN THE OFFING...THOUGH THAT MAY CHANGE OUTSIDE THIS LONG TERM PERIOD FCST. EARLY IN THE PERIOD...DEPARTING SFC LOW PRESSURE SYSTEM IS FORECAST BY THE MODELS TO BE ENTERING SOUTHERN NEW ENGLAND. SOME LIGHT PRECIPITATION EXPECTED TO ROTATE AROUND ON THE BACKSIDE OF THIS SYSTEM THURSDAY MORNING...SO HAVE KEPT CHANCE POPS IN FOR THIS FORECAST. THERMAL PROFILES ARE FORECAST TO STAY ABOVE CRITICAL LEVELS SO ALL LIQUID PRECIPITATION IS FORECAST AT THIS TIME. TEMPERATURE FORECAST NOT SO STRAIGHT FORWARD. THERE IS A DECENT SPREAD IN THE TEMPERATURE GUIDANCE THIS EVENING...WITH THE GFS THE WARMEST WITH THE MET NUMBERS COMING IN COLD. BEST APPROACH HERE WAS TO GO WITH A MIDDLE OF THE ENVELOPE APPROACH WHICH WOULD ONLY REQUIRE MINOR CHANGES TO THE ONGOING FCST. AS THE THURSDAY SYSTEM DEPARTS...WELL SEE A BRIEF BREAK IN THE GENERAL WEATHER ON FRIDAY AS WEAK RIDGING AT THE SFC AND ALOFT BUILD INTO THE REGION AHEAD OF THE NEXT WEATHER SYSTEM. EXPECT GENERALLY PARTLY CLOUDY SKIES ON FRIDAY WITH OVERNIGHT LOWS IN THE LOWER 30S AND HIGHS AROUND 50. FOR THE PERIOD SATURDAY THROUGH TUESDAY...THE 00Z EXTENDED MODELS ARE SHOWING DECENT CONTINUITY FROM THEIR PREVIOUS RUNS. IT APPEARS THAT WELL BE DEALING WITH TWO WEATHER SYSTEMS IN THIS PERIOD. THE FIRST WILL MOVE THROUGH THE REGION ON SATURDAY BRING SHOWERS TO THE REGION. SECOND SYSTEM WILL PUSH INTO THE REGION ON MONDAY WITH ANOTHER ROUND OF SHOWERS. WITH TEMPERATURES EXPECTED TO BE SOME 5 TO 10 DEGREES ABOVE NORMAL...PRECIPITATION WILL BE ALL RAIN WITH THESE SYSTEMS. HAVE MADE SOME ADJUSTMENTS TO TEMPS IN THIS PERIOD BASED ON THE NEW GFS ENSEMBLE MEANS...AS THE OP GFS RUN WAS ONE OF THE WARMER ENSEMBLE MEMBERS. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Dec 28, 11:30 AM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EST WED DEC 28 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1030 AM CST WED DEC 28 2005 /1130 AM EST WED DEC 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF INTERSTATE 65. FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND PEA-SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCHOTT
In the hours before
Special weather statement, Dec 28, 8:06 AM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 806 AM EST WED DEC 28 2005 KYZ027-028-281515- GRAYSON KY-HARDIN KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX 706 AM CST WED DEC 28 2005 /806 AM EST WED DEC 28 2005/ A STRONG THUNDERSTORM IS MOVING QUICKLY TO THE NORTHEAST AT 40 MPH ACROSS GRAYSON COUNTY AND WILL BE NEAR LEITCHFIELD BY 715 AM CST. THIS STORM MAY PRODUCE PEA SIZED OR HALF INCH HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS UP TO 35 MPH. THIS STORM WILL TRACK QUICKLY ACROSS NORTHERN GRAYSON COUNTY INTO WESTERN HARDIN COUNTY AFFECTING THE COMMUNITIES OF VERTREES AND HOWE VALLEY BY 845 AM EST (745 AM CST). SCHOTT
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.